Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2018, 8:20 PM EDT for Randolph County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 7, 2018, 9:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS53 KIND 080020
SVRIND
INC135-080100-
/O.NEW.KIND.SV.W.0038.180608T0020Z-180608T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
820 PM EDT THU JUN 7 2018
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Randolph County in east central Indiana...
* Until 900 PM EDT.
* At 820 PM EDT, a severe thunderstorm was located 12 miles southeast
of Muncie, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lynn, Losantville and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8521 4015 8521 4013 8481 4001 8481
TIME...MOT...LOC 0020Z 284DEG 14KT 4010 8520
HAIL...1.00IN
WIND...60MPH
$$
PUMA3 follow-up statements
355
WWUS53 KIND 080033
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
833 PM EDT THU JUN 7 2018
INC135-080100-
/O.CON.KIND.SV.W.0038.000000T0000Z-180608T0100Z/
Randolph IN-
833 PM EDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN RANDOLPH COUNTY...
At 833 PM EDT, a severe thunderstorm was located 10 miles north of
Hagerstown, or 14 miles southeast of Muncie, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lynn, Losantville and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8521 4013 8520 4009 8481 4001 8481
TIME...MOT...LOC 0033Z 286DEG 12KT 4007 8518
HAIL...1.00IN
WIND...60MPH
$$
PUMA150
WWUS53 KIND 080049
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
849 PM EDT THU JUN 7 2018
INC135-080100-
/O.CON.KIND.SV.W.0038.000000T0000Z-180608T0100Z/
Randolph IN-
849 PM EDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN RANDOLPH COUNTY...
At 849 PM EDT, a severe thunderstorm was located 7 miles north of
Hagerstown, or 14 miles north of Cambridge City, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Losantville and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 8521 4009 8520 4006 8497 4001 8494
TIME...MOT...LOC 0049Z 289DEG 20KT 4002 8514
HAIL...1.00IN
WIND...60MPH
$$
PUMA818
WWUS53 KIND 080056
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
856 PM EDT THU JUN 7 2018
INC135-080106-
/O.EXP.KIND.SV.W.0038.000000T0000Z-180608T0100Z/
Randolph IN-
856 PM EDT THU JUN 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
WILL EXPIRE AT 900 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4000 8521 4009 8520 4006 8497 4001 8494
TIME...MOT...LOC 0056Z 284DEG 14KT 4001 8511
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:02 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 7, 7:02 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 702 PM EDT Thu Jun 7 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 302 PM EDT Thu Jun 7 2018 A meandering front along with upper disturbances will interact with warm and humid air to produce chances for thunderstorms daily through mid-week next week. Temperatures will remain above normal through the period. && .NEAR TERM.../Rest of This Afternoon and Tonight/ Issued at 302 PM EDT Thu Jun 7 2018 Early this afternoon, a surface front extended from north central Illinois into northern Indiana. A wave was along the front east of Quincy Illinois. Satellite shows increasing cumulus development near the wave. As the wave moves east later this afternoon into this evening, scattered thunderstorms will develop along with it in an unstable atmosphere. Will have chance PoPs using scattered wording across much of the area this afternoon and evening, with slight chance PoPs far south, furthest from the forcing. With precipitable water values nearly at 1.5 inches, locally heavy rain is a threat. A strong storm can't be ruled out either, but organized severe weather is not expected. Convection will decrease overnight as the wave moves east and instability wanes, so went slight chance PoPs then and confined them to the northeast half of the area or so, closer to the front. The model blend looks reasonable for low temperatures given expected conditions. && .SHORT TERM.../Friday through Sunday/ Issued at 302 PM EDT Thu Jun 7 2018 Models are close enough that the model blend initialization was accepted for most items. The surface front will continue to meander across the area during the short term, and various upper impulses will move through the area. These will set off areas of thunderstorms at times throughout the short term. While thunderstorms are expected, the timing and location of the thunderstorms remains in question. The timing of the upper impulses always has some uncertainty to it. Also, where the thunderstorms and possible thunderstorm complexes end up will depend a lot on mesoscale interactions, which the models have a hard time dealing with at their scales. Some models (e.g NAM) also are having convective feedback issues. Thus am having a hard time buying into the widespread rain as shown by the model QPF fields. CAMs are showing less coverage in convection (at least through 60 hours). Given the uncertainties and the lower coverage of the CAMs, will not go any higher than the chance category for PoPs throughout the short term. Precipitable water values will climb to the 1.50 to 2 inch range, which means that locally heavy rain is a threat with any storm that develops. Can't rule out a few strong / isolated severe storms with the Storm Prediction Center placing the area in a Marginal Risk Friday and Saturday. Assuming storms do not produce cloud shields across the area, high temperatures will be around 90 degrees Friday and in the mid and upper 80s for the weekend. && .LONG TERM /Monday Through Thursday/... Issued at 226 PM EDT Thu Jun 7 2018 Unseasonably warm weather will continue into the early portions of next week. The pattern of ridge-riding thunderstorm complexes will continue into the early portions of next week with chances for thunderstorms through Wednesday. Confidence is low on specific timing and location of thunderstorm development due to the mesoscale nature of these thunderstorm complexes. The pattern will begin to change going into midweek as the ridge begins to flatten out and flow becomes more westerly. High pressure will settle across central Indiana on Thursday bringing the first day with low chances for rain for the area. Overall chances for widespread rain are low on any given day, but most of the area should see a good soaking rain somewhere between Monday and Wednesday. Highs will generally be in the mid to upper 80s with lows in the mid to upper 60s. && .AVIATION /Discussion for the 08000Z Tafs/... Issued at 702 PM EDT Thu Jun 7 2018 Mainly VFR Conditions will continue this TAF period. Boundary just north of OKK and LAF will be the primary focus for showers and thunderstorms this TAf period. Diurnal Heating and lower level convergence has led to shower and storm development...mainly north of the TAF sites. This showers and storm development should progress through the evening hours...drifting to the east-southeast. At this time LAF looks like best TAF site to be impacted with perhaps brief MVFR to IFR as these storms pass between 23-01Z. As heating wanes late this evening...storms show dissipate leading to VFR Conditions overnight. Forecast soundings on Friday once again show steep lapse rates with attainable convective temperatures along with plenty of CAPE with a warm and humid air mas in place. Thus will expected more diurnal showers and storm development on Friday afternoon. Too soon to include a mention with precise timing...but confidence is high for TSRA development after 18Z Friday. Again...any storms thatdoes strike a TAF site will produce brief MVFR to IFR Conditions. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....White AVIATION...JP
Hazardous weather outlook, Jun 7, 4:45 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 445 PM EDT Thu Jun 7 2018 INZ021-028>031-035>049-051>057-060>065-067>072-082045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 445 PM EDT Thu Jun 7 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Showers and thunderstorms possible across most of central Indiana. Hazards: Gusty winds, small hail, lightning, and brief heavy rainfall. Timing: Through tonight, but highest chances are before midnight Discussion: Scattered showers and thunderstorms are possible as a front remains in the vicinity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Scattered thunderstorms are possible at times across central Indiana from Friday through Wednesday. A few strong storms are possible Friday and Saturday. Gusty winds, hail, heavy rainfall, and lightning are all possible. Discussion: A meandering front will keep chances for showers and thunderstorms around into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 7, 5:28 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
528 PM EDT THU JUN 7 2018
INZ021-072145-
Carroll IN-
528 PM EDT THU JUN 7 2018
...STRONG THUNDERSTORM MOVING THROUGH...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Delphi, or 9 miles south of Monticello, moving east at 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Delphi, Flora, Camden and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4062 8652 4049 8655 4053 8669 4056 8670
4056 8677 4066 8677 4066 8676 4067 8674
4068 8674 4068 8676 4069 8675 4070 8676
4071 8676
TIME...MOT...LOC 2127Z 286DEG 8KT 4061 8672
50Special weather statement, Jun 7, 6:20 PM EDT, 2 hours before
Special Weather Statement National Weather Service Indianapolis IN 620 PM EDT THU JUN 7 2018 INZ041-072245- Delaware IN- 620 PM EDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE COUNTY UNTIL 645 PM EDT... At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near Muncie, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Muncie, Selma and Prairie Creek Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4008 8543 4017 8545 4020 8522 4008 8521 TIME...MOT...LOC 2219Z 269DEG 9KT 4013 8537 50
Special weather statement, Jun 7, 6:43 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Indianapolis IN 643 PM EDT THU JUN 7 2018 INZ029-072315- Tippecanoe IN- 643 PM EDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TIPPECANOE COUNTY UNTIL 715 PM EDT... At 643 PM EDT, Doppler radar was tracking a strong thunderstorm near Otterbein, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Tippecanoe County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4056 8696 4050 8691 4040 8709 4056 8709 TIME...MOT...LOC 2243Z 310DEG 7KT 4055 8710 50
Special weather statement, Jun 7, 6:59 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Indianapolis IN 659 PM EDT THU JUN 7 2018 INZ031-072315- Howard IN- 659 PM EDT THU JUN 7 2018 ...THUNDERSTORM WITH HAIL MOVING THROUGH... At 658 PM EDT, Doppler radar was tracking a strong thunderstorm near Kokomo, moving east at 10 mph. Half inch hail will be possible with this storm. Locations impacted include... Kokomo and Greentown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4046 8595 4046 8619 4056 8619 4056 8595 TIME...MOT...LOC 2258Z 268DEG 8KT 4052 8613 50
Special weather statement, Jun 7, 7:14 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Indianapolis IN 714 PM EDT Thu Jun 7 2018 INZ021-028>031-035>042-049-080115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 714 PM EDT Thu Jun 7 2018 ...SCATTERED STRONG THUNDERSTORMS THIS EVENING... Scattered thunderstorms will continue to develop and move slowly east across the area this evening. Any storm may produce nickel size hail, 40 mph winds, heavy rainfall, and frequent lightning. Seek shelter if threatening weather approaches. 50
Special weather statement, Jun 7, 8:18 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
818 PM EDT THU JUN 7 2018
INZ030-036>042-048-049-080145-
Randolph IN-Montgomery IN-Clinton IN-Tipton IN-Henry IN-Madison IN-
Boone IN-Delaware IN-Hancock IN-Hamilton IN-
818 PM EDT THU JUN 7 2018
...SPECIAL WEATHER STATEMENT...
Strong thunderstorms will continue to push acrpss northern parts of
Central Indiana this evening. The storms are capable of producing
wind gusts over 40 mph...brief heavy rain and frequent lightning.
When thunder roars...go indoors!
At 815 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dunkirk to 11 miles northeast of
Crawfordsville. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Muncie, Anderson, Crawfordsville, Carmel, Fishers, Noblesville, New
Castle, Lebanon, Zionsville, Elwood, Alexandria, Tipton, Winchester,
Albany, Westfield, Yorktown, Cicero, Pendleton, Union City and
Whitestown.
LAT...LON 4000 8520 3983 8522 3988 8559 3996 8588
3992 8628 3993 8709 4020 8699 4021 8670
4024 8669 4038 8554 4038 8522 4031 8522
4031 8480 4001 8481
TIME...MOT...LOC 0015Z 283DEG 27KT 4039 8520 4019 8680
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:18 PM EDT | Special Weather Statement | IND | Boone, Delaware, Hamilton, Henry, Madison, Montgomery and 2 more | 87 min |
| Jun 7, 10:03 PM EDT | Special Weather Statement | IND | Rush | 42 min |
| Jun 8, 2:54 PM EDT | Special Weather Statement | IND | Delaware | 36 min |
| Jun 8, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 43 min |
| Jun 8, 3:10 PM EDT | Special Weather Statement | IND | Delaware | 50 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 23 min |
| Jun 8, 5:55 PM EDT | Severe Thunderstorm Warning | IND | Madison | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.